Don't know if I'm having Pred withdrawl symptoms??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2688
   Posted 7/17/2008 6:21 PM (GMT -7)   
It's been a rough few weeks for me. Seems like when I got to 5mg, I noticed I started getting more and more headaches. This week even worse at 2.5 mg. I'm feeling tired, my appetite that was so robust with the pred is gone. Instead I feel a little sick to my stomach most days. I could take or leave eating really. I find I realize I've skipped breakfast and lunch sometimes even. No throwing up though. The headaches have been AWFUL. I've had two of those ocular migraines now (one this morning), and I fight regular headaches every day. Tylenol isn't exactly helping.
 
Then there's the Crohn's. I wouldn't call it a flare up again, but I'm cramping up at least once a day. Had D twice yesterday. That scares me.
 
Don't know if I should go back up on the pred. Really don't want to, but I don't like how I'm feeling either. Not sure if this is just normal, and something I need to work through to get off the pred. Or a sign I need to go back up. Any advice?


~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 2.5 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2688
   Posted 7/17/2008 9:06 PM (GMT -7)   
Anyone? :) I went ahead and took another 2.5 mg tonight. I think the only thing to cure this pred headache, might be some pred. Thinking of going back up to 10mg or maybe even 15mg in the morning (at 15mg was the last time I can remember not having withdrawl symptoms, but is that too high?), then call my doctor. I don't know if I'll even get in to see him tomarrow, being a Friday and all. I may need to wing this over the weekend. Fun! :(
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 2.5 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).


kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 7/17/2008 9:09 PM (GMT -7)   

Hi Jen- I don't have advice, but I have been experiencing the same symptoms. It is tough, but I continued off the pred and I am just dealing with it because it is bound to get better. I take zofran for nausea and sleep a lot and eat very little. I talked with my dr and she was fine with me staying off and helping with the symptoms. I think I am struggling so much because I am in a major flare (going on 11 months now) and I have failed all meds so far but Pred, but I refuse to stay on it or go back on it. I know this doesn't help much, but I am thinking of you and hope you feel better soon.

Kgirlie 


Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Lexapro 10 mg/day, Wellbutrin 150 mg/day, Remicade, topamax, nadalol, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 10 months.  


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2688
   Posted 7/17/2008 9:52 PM (GMT -7)   
Thanks for replying Kgirlie. Must feel good to be totally off of it! I did really well with tapering till these last several mg. For two weeks I've been struggling, and just feel like I'm not living a normal life here anymore. Today I spent more time in bed with a bad headache, and sick stomach then I did anything else. I really feel crappy. I thought after a few days I'd start to come out of it, but I just feel like I can't go on like this. I'm hoping a slower taper will help me. I hope my doctor goes for it. I'm going to see my primary since my GI is of no help here. He's for quick tapers.

I don't know, maybe I should have tried to tough it out. I just feel so lousey. The thought of having to go back up really upsets me, I want off this stuff. But these headaches are really bad, and daily now. sad
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 2.5 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).


kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 7/17/2008 10:12 PM (GMT -7)   

Hi Jen- I had severe weight gain (70 lbs in 12 weeks). It is a nasty drug. Maybe you are tapering too slow. I went 15 to 10 to 5 to 5 everyother day and then done. It probably wasn't too smart, but I was so miserable on it. I get headaches too and I would use gel packs to ice my head and neck. I would also take showers to help relax me. I know tylenol isn't the best, but I would take tylenol pm at night and just rest all day. I have little kids, so my house is trashed, but mentally I couldn't bare the thought of more pred. I wish I could take your pain away. I asked my dr why we have to suffer so much and she said it's a horrible nasty disease. I can handle a tummy ache, it's everything else that is so hard to deal with. It wouldn't hurt trying to go back up on the pred. You will know if that helps pretty soon after I would think. You're in my thoughts and keep us updated.

Kgirlie


Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Lexapro 10 mg/day, Wellbutrin 150 mg/day, Remicade, topamax, nadalol, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 10 months.  


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 7/18/2008 5:47 AM (GMT -7)   
I would go back to the last dose I felt good on and then decrease no faster than 1 mg every week or two-but that is me I hate being sick. Adreanal insufficiency can be quite dangerous so I would not court it. Of cource your doc is the best source of advice.
Sj

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 7/18/2008 6:20 AM (GMT -7)   
I would call your GI and talk to them to find out what the best course of action should be. Maybe another med might be a better option. Good Luck!
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2688
   Posted 7/18/2008 10:04 AM (GMT -7)   
I've got an appointment to see my doctor on Monday, wish I could have gotten in today. Meanwhile I bumped it back up to 10 mg this morning. That isn't too high I figured. See how I feel on that this weekend, and I can report back to him Monday. This way I figure I'll know for sure if I start to do a lot better.

I hate this stuff, but I hate feeling sick even more. I suffered a lot last night, bad migraine. I never get these this often, plus all the other sypmtoms I'm having. So we'll see Monday. Thanks for all the replies!
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 2.5 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 7/18/2008 4:33 PM (GMT -7)   
Hi Jen I didn't read all the above post but my GI always told me to up it again if I wasn't doing good when lowering. I think headache is one sideeffect to look at when tapering. Hope you can find a taper that works ,maybe you need to stay on 10 for awhile. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,and still alive.lol gail


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2688
   Posted 7/18/2008 6:30 PM (GMT -7)   
You might be right Gail, I may need to stay at 10 for a little while, and then start a slower taper. Upsetting, because at this rate I'll be on it another few months trying to taper! But I guess I'd rather do that then feel this bad.
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 2.5 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:51 PM (GMT -7)
There are a total of 2,732,280 posts in 301,006 threads.
View Active Threads


Who's Online
This forum has 151168 registered members. Please welcome our newest member, 14YearOldKid.
306 Guest(s), 5 Registered Member(s) are currently online.  Details
Chask, Girlie, pmm73, DennisinNY, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer